Alert archive / Georgia / Special Weather Statements in 2020

Special Weather Statement, NWS Tallahassee, FL

October 24, 2020Quitman County, Georgia

NWS Tallahassee, FL issued this special weather statement at Oct 24, 2020, 4:00 PM EDT for Quitman County, Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 24, 2020, 4:00 PM EDT (20:00 UTC)
Expired
Oct 24, 2020, 4:45 PM EDT
In force
45 min
Issued by
NWS Tallahassee, FL

County Quitman County, GA

The radar

The Ft Rucker radar (KEOX), 72 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.0 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2020-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 214 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2020-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
214 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
780 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

959 
WWUS82 KTAE 242000
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
400 PM EDT Sat Oct 24 2020
 
GAZ120>122-242045-
Quitman GA-Randolph GA-Clay GA-
400 PM EDT Sat Oct 24 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CLAY...NORTHWESTERN
RANDOLPH AND QUITMAN COUNTIES UNTIL 445 PM EDT...

At 359 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Georgetown, moving northeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Springvale Station, Garnersville, Watson Crossroads, Hatcher, Morris,
Moores Crossroads, Crossroads, Springvale and Cotton Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3197 8496 3195 8496 3194 8495 3194 8494
      3193 8494 3193 8492 3192 8491 3192 8481
      3193 8480 3192 8480 3192 8474 3169 8497
      3179 8511 3197 8499
TIME...MOT...LOC 1959Z 218DEG 16KT 3181 8500 

$$

22-BARRY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Oct 24, 3:01 PM EDT, 59 minutes earlier.

Area forecast discussion, Oct 24, 3:01 PM EDT, 59 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
301 PM EDT Sat Oct 24 2020

.NEAR TERM [Through Sunday]...

Rain chances will end from from west to east through this evening
and into the early morning hours as the shortwave responsible for
today's convection continues to traverse across our forecast area.
Later this evening and especially overnight, look for widespread low
level cloudiness and fog to develop. The fog is expected to be more
widespread than the previous few nights and may become dense at many
locations by daybreak. Deep layer ridging and a very dry airmass
will work it's way into our region in the wake of the shortwave on
Sunday. After the fog lifts by mid-morning, skies will gradually
become partly cloudy and it will be warm with highs ranging from
around 80 north to the mid and upper 80s south.

.SHORT TERM [Sunday Night Through Monday Night]...

Main story through the short term period will be drying conditions
as the shortwave responsible for the showers and storms over the
weekend quickly moves east of region by the nighttime period.
Drier and warmer conditions will move into the region overnight as
an upper level ridge builds and travels east across the region.
By Monday morning, the ridge will likely be centered across the
Peninsula while further to our south an area of low pressure
(likely to be at least tropical depression by Sunday) slowly moves
northwest around the southern periphery of this upper level
ridge. The forecast complexity grows as we move into Tuesday
regarding the evolution of a tropical disturbance in the
Caribbean. More information on that is in the long term.

.LONG TERM [Tuesday Through Saturday]...

A rather complex scenario is expected to develop during the long
term period with Invest 95-L likely becoming a tropical depression
sometime this weekend in the northwest Caribbean. The GFS and
ECMWF have been fairly consistent on a deep positively tilted
upper level trough developing across the desert southwest. As the
trough digs south into Arizona and New Mexico, this will continue
to amplify an upper level ridging across the southeast United
States. This trough is expected to eventually become cut- off over
New Mexico and Texas by Tuesday. As the trough cuts-off from the
main flow, its movement eastward will significantly slow, which
will help maintain the upper level ridge over the southeast
through the middle of the week. This ridging will likely develop a
surface high pressure off the east coast of Florida, and maintain
strong easterly flow across Florida and the tri-state region.

The aforementioned strong easterly flow and cut-off upper level
trough are important to the overall track and development of
invest 95-L. 95-L currently is under a very low shear environment;
however, the Gulf of Mexico has roughly 50-60 knots of shear
across it. If 95-L were to move into the Gulf of Mexico too soon
it may be sheared apart, and become absorbed by the cut-off low as
a result of this. This will likely bring increased chances of
precipitation, and flooding to western portions of our region,
that have already experienced flooding from Sally last month. If
the shear lessens across the Gulf of Mexico, 95-L may have a
chance to strengthen into potentially a tropical storm. Currently,
model guidance is still uncertain with this scenario, as there
are many complex features at play. With this much uncertainty at
this time, the potential impacts from this system are still up in
the air. However, with the moisture propagating northward in
association with invest 95-L, expect a wet few days starting in
the middle of the work week.

By Friday and Saturday of next week, the energy associated with
the upper level cut-off trough and invest 95-L will likely be well
east of our region, and surface high pressure is expected to
build over the region. Temperatures will be warm with highs
expected to be in the mid 80s and lows only falling into the upper
60s to low 70s at night.

&&

.AVIATION...
[Through 18Z Sunday]

MVFR cigs and vsbys can be expected with the widespread showers and
thunderstorms moving from west to east across our area this
afternoon/evening. Most convection will move east of the VLD
terminal by 03z. In the wake of the departing rain, widespread low
clouds and fog will develop with IFR/LIFR conditions overnight
through at least 14z. VFR conditions should return to all zones by
15z. Outside of thunderstorms, winds will be light through the TAF
cycle.

&&

.MARINE...

Aside from showers and storms bringing locally higher winds and
seas through the rest of the afternoon/evening, boating conditions
will improve through the rest of the weekend. The main concern
for mariners will lie with a tropical disturbance currently in the
western Caribbean. This feature, regardless of development, will
enter the southern Gulf of Mexico by Tuesday and slowly move
northwest. A turn to the northeast is expected sometime mid week.
While there is still considerable uncertainty in it's eventual
path, winds and seas appear likely to rise to at least advisory
levels by next week. Boaters should continue to monitor the latest
Hurricane Center forecasts.

&&

.FIRE WEATHER...

Other than low afternoon dispersions across the area Sunday, there
are no other fire weather concerns at least for the next several
days.

&&

.HYDROLOGY...

Rain rates this afternoon have been quite high which has led to
isolated areas of flash flooding, particularly in Panama City and
other urban areas. For the rest of tonight the flooding rain
threat will be very isolated as shower activity begins to weaken
and the forcing responsible for these showers lessens. River
flooding is not expected through the next few days with dry
weather returning. We will need to monitor the situation
developing in the tropics. Better estimates on the rainfall threat
from that system will develop as a system develops.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   68  84  68  85  69 /  40   0   0   0   0
Panama City   69  82  68  84  70 /  20   0   0   0  10
Dothan        65  81  64  82  66 /  40   0   0   0   0
Albany        66  82  66  83  66 /  50   0   0   0   0
Valdosta      66  83  67  84  67 /  40   0   0   0   0
Cross City    68  87  69  87  70 /  20   0   0  10   0
Apalachicola  70  81  70  83  72 /  20   0   0   0  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
     Coastal Franklin-South Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Barry
SHORT TERM...Dobbs
LONG TERM...Bunker
AVIATION...Barry
MARINE...Dobbs
FIRE WEATHER...Barry
HYDROLOGY...Dobbs

In the hours before

Local storm report, Oct 24, 2:59 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
259 PM EDT SAT OCT 24 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1248 PM     MARINE TSTM WIND BAHAMA BEACH            30.20N 85.84W
10/24/2020  E53 MPH          BAY                FL   MESONET

            MEASURED 53 MPH WIND GUST FROM A WEATHER
            UNDERGROUND MESONET SITE.

&&

EB
Special weather statement, Oct 24, 3:06 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
306 PM EDT Sat Oct 24 2020

ALZ067-GAZ121-142-241945-
Henry AL-Clay GA-Early GA-
306 PM EDT Sat Oct 24 2020

...SIGNIFICANT WEATHER ADVISORY FOR HENRY...SOUTHWESTERN CLAY AND
NORTHWESTERN EARLY COUNTIES UNTIL 345 PM EDT/245 PM CDT/...

At 306 PM EDT/206 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Headland, moving northeast at 40 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Abbeville, Fort Gaines, Headland, Newville, Haleburg, Shorterville,
Walter F. George Lock And Dam, Tumbleton, Grandberry Crossroads,
Hayes, Graball, Headland Municipal A/P, Dancey, Fort Gaines-Clay
Airport, Balkum, Barnes, Hardwickburg, Zetto, Blackwood and Capps.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3161 8492 3131 8512 3131 8525 3132 8542
      3136 8542 3171 8532 3171 8531
TIME...MOT...LOC 1906Z 213DEG 36KT 3138 8525

22-BARRY
Local storm report, Oct 24, 3:14 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
314 PM EDT SAT OCT 24 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     HEAVY RAIN       2 E BEACON BEACH        30.09N 85.61W
10/24/2020  E3.66 INCH       BAY                FL   PUBLIC

            OVER 3+ INCHES OF RAIN HAVE FALLEN WITHIN
            THE PAST HOUR.

&&

JM
Local storm report, Oct 24, 3:20 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
320 PM EDT SAT OCT 24 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     FLASH FLOOD      2 WNW TYNDALL AFB       30.09N 85.61W
10/24/2020                   BAY                FL   911 CALL CENTER

            EMERGENCY SERVICES REPORTED MANY ROADWAYS
            UNDERWATER ACROSS PANAMA CITY.

&&

JM
Special weather statement, Oct 24, 3:43 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
343 PM EDT Sat Oct 24 2020

ALZ067-GAZ120>122-242030-
Henry AL-Quitman GA-Randolph GA-Clay GA-
343 PM EDT Sat Oct 24 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENRY...NORTHWESTERN
CLAY...WEST CENTRAL RANDOLPH AND SOUTH CENTRAL QUITMAN COUNTIES UNTIL
430 PM EDT/330 PM CDT/...

At 343 PM EDT/243 PM CDT/, Doppler radar was tracking a strong
thunderstorm over Fort Gaines, moving northeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Fort Gaines, Days Crossroads, Walter F. George Lock And Dam, Walter F
George Lake, Standleys Store, Watson Crossroads, Moores Crossroads,
Pecan, Garnersville, Bagby State Park, Jones Crossing, Bethel, Cotton
Hill, Fort Gaines-Clay Airport and Otho.

LAT...LON 3159 8507 3167 8514 3183 8505 3172 8481
TIME...MOT...LOC 1943Z 230DEG 16KT 3165 8507

22-BARRY
Special weather statement, Oct 24, 4:00 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
400 PM EDT Sat Oct 24 2020

GAZ120>122-242045-
Quitman GA-Randolph GA-Clay GA-
400 PM EDT Sat Oct 24 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CLAY...NORTHWESTERN
RANDOLPH AND QUITMAN COUNTIES UNTIL 445 PM EDT...

At 359 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Georgetown, moving northeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Springvale Station, Garnersville, Watson Crossroads, Hatcher, Morris,
Moores Crossroads, Crossroads, Springvale and Cotton Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3197 8496 3195 8496 3194 8495 3194 8494
      3193 8494 3193 8492 3192 8491 3192 8481
      3193 8480 3192 8480 3192 8474 3169 8497
      3179 8511 3197 8499
TIME...MOT...LOC 1959Z 218DEG 16KT 3181 8500

22-BARRY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 3:21 AM EDTRip Current StatementTAEBay, Franklin, Walton24 hr
Oct 24, 11:51 AM EDTSpecial Marine WarningTAE3 hr
Oct 24, 1:48 PM EDTFlash Flood WarningTAEBay, Calhoun108 min
Oct 24, 2:02 PM EDTSpecial Marine WarningTAE118 min
Oct 24, 3:27 PM EDTSpecial Marine WarningTAE93 min
Oct 24, 3:37 PM EDTAreal Flood AdvisoryTAEBay, Calhoun113 min
Oct 24, 3:06 PM EDTSpecial Weather StatementTAEClay39 min
Oct 24, 3:43 PM EDTSpecial Weather StatementTAEClay47 min

Nearby

Special Weather Statements in Georgia, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.